Alert archive / Louisiana / River Flood Warnings in 2011
River Flood Warning 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Sep 3, 2011, 3:00 PM CDT for Lafayette Parish, Vermilion Parish, Louisiana. It took effect at Sep 3, 2011, 7:40 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2011, 3:00 PM CDT (20:00 UTC)
- In effect from
- Sep 3, 2011, 7:40 PM CDT
- Expired
- Sep 4, 2011, 1:47 PM CDT
- In force
- 18 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- Minor
Counties Lafayette Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 100 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Vermilion River at Lafayette - Surrey Street (VLSL1). The gauge peaked at 10.46 ft at Sep 3, 2011, 11:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07386880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
690 WGUS44 KLCH 032000 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 300 PM CDT SAT SEP 3 2011 ...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE LAC055-113-041000- /O.NEW.KLCH.FL.W.0006.110904T0307Z-110905T1119Z/ /VLSL1.1.ER.110904T0307Z.110904T1600Z.110904T2319Z.NO/ 300 PM CDT SAT SEP 3 2011 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE. * FROM THIS EVENING TO MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 2:15 PM SATURDAY THE STAGE WAS 8.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...WITH THE 24 HOUR FORECAST RAINFALL...THE RIVER WILL RISE TO ABOVE FLOOD STAGE THIS EVENING. THE RIVER IS FORECAST TO CREST NEAR 11 FEET TOMORROW MONRING. IF HEAVIER RAINFALLS OCCUR...THE FORECAST WILL NEED TO BE RAISED. * IMPACT...AT 10.0 FEET...MINOR FLOODING OF HEYMANN PARK OFF OF HIGHWAY 90 WILL OCCUR. $$
2 follow-up statements
534 WGUS84 KLCH 040043 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 743 PM CDT SAT SEP 3 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE LAC055-113-041443- /O.EXT.KLCH.FL.W.0006.110904T0040Z-110905T1836Z/ /VLSL1.1.ER.110903T2352Z.110904T1600Z.110905T0636Z.NO/ 743 PM CDT SAT SEP 3 2011 ...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE. * UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:15 PM SATURDAY THE STAGE WAS 10.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO RISE TO NEAR 12 FEET BY TOMORROW AFTERNOON. * IMPACT...AT 11.5 FEET...MINOR FLOODING OF BEAVER PARK AND VERMILIONVILLE NEAR THE RIVER WILL OCCUR. $$
489 WGUS84 KLCH 041847 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 147 PM CDT SUN SEP 4 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE LAC055-113-041917- /O.CAN.KLCH.FL.W.0006.000000T0000Z-110905T1836Z/ /VLSL1.1.ER.110903T2352Z.110904T0700Z.110904T1645Z.NO/ 147 PM CDT SUN SEP 4 2011 THE FLOOD WARNING IS CANCELLED FOR THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE. * AT 1:15 PM SUNDAY THE STAGE WAS 9.9 FEET. * FELL BELOW FLOOD STAGE AT 11:45 AM SUNDAY. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.2 FEET BY TOMORROW MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 3, 7:07 AM CDT, 7 hours 53 minutes earlier.
Area forecast discussion, Sep 3, 7:07 AM CDT, 7 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
707 AM CDT SAT SEP 3 2011
...TROPICAL STORM LEE HEADING TOWARD THE SOUTH CENTRAL LOUISIANA
COAST...
.DISCUSSION...
OBVIOUS PRIMARY SHORT TERM CONCERN...THE NEXT 48 HRS OR SO...IS
TROPICAL STORM LEE. LATEST ADVISORY FROM NHC PLACES THE CENTER ABOUT
95 MILES S OF LAFAYETTE...HEADING NNW AT 7 MPH...WITH MAX WINDS
AROUND 50 MPH. LATE NIGHT AIRCRAFT FIXES...AND OVERNIGHT
SATELLITE/RADAR IMAGERY INDICATE THE CENTER HAS BEEN
WOBBLING/REFORMING TO THE NORTHWEST. THIS HAS RESULTED IN A WWD
SHIFT OF THE FORECAST TRACK...WHICH NOW CALLS FOR LANDFALL ALONG THE
IBERIA PARISH COAST DUE SOUTH OF NEW IBERIA LATER THIS AFTERNOON OR
EVENING. FROM A PRACTICAL STANDPOINT...THIS SUBTLE SHIFT IN THE
TRACK WILL END UP MEANING LITTLE...AS LEE CONTINUES TO BE A VERY
ASYMMETRIC AND SOMEWHAT BROAD STORM...WITH THE BULK OF THE STRONG
WINDS/RAINFALL DISPLACED TO THE NORTH/EAST OF THE CENTER.
ALTHOUGH CONVECTION PERIODICALLY ATTEMPTS TO WRAP COMPLETELY AROUND
THE CENTER...THE INFLUX OF DRY AIR FROM THE WEST...AND WIND SHEAR
COURTESY OF AN UPPER TROF OVER THE NW GULF...HAVE THUS FAR PREVENTED
THIS FROM BEING SUCCESSFUL TO ANY SIGNIFICANT DEGREE. STILL...LEE
HAS MANAGED TO CONTINUE SLOWLY STRENGTHENING...AND WIND GUSTS IN
EXCESS OF 40 KNOTS ARE BEING REPORTED AT NUMEROUS OIL PLATFORMS OFF
THE SOUTHWEST AND SOUTH CENTRAL LOUISIANA COAST...WITH A LARGE
PRECIPITATION SHIELD COVERING THE EASTERN THIRD TO HALF OF THE
FORECAST AREA.
THE GREATEST HAZARDS ASSOCIATED WITH LEE CONTINUE TO A PROLONGED
PERIOD OF TROPICAL STORM FORCE WINDS...AND INLAND FLOODING DUE TO
THE SLOW FORECAST MOVEMENT. A FLASH FLOOD WATCH WAS ISSUED YESTERDAY
FOR PARTS OF SOUTH CENTRAL LOUISIANA...AND THIS STILL LOOKS GOOD.
HEAVIER RAINFALL RATES THUS FAR HAVE BEEN BETWEEN ONE HALF TO THREE
QUARTERS OF AN INCH PER HOUR...BUT THIS EVENT WILL BE MORE OF A
MARATHON THAN A SPRINT...WITH TOTAL RAINFALL ACCUMULATIONS OF 5 TO
10 INCHES...WITH LOCALLY HIGHER AMOUNTS...POSSIBLE IN THE WARNED
AREA. THE WATCH MAY NEED TO BE EXPANDED WWD AND NWD SLIGHTLY PENDING
RAINFALL EVOLUTION TODAY AND SUBSEQUENT LEE FORECASTS FROM NHC.
AS LEE BEGINS TO ACCELERATE TO THE NORTHEAST AWAY FROM THE AREA
SUNDAY NIGHT...THE UPPER TROUGH RESPONSIBLE FOR THIS WILL SEND A
STRONG EARLY FALL COLD FRONT THROUGH THE REGION. MUCH DRIER AND
COOLER AIR IS PROGGED TO FILTER IN BEHIND THE FRONT...WITH DEWPOINTS
DROPPING INTO THE 40S AND 50S. DAYTIME HIGHS MIDWEEK ARE EXPECTED TO
REACH THE LOWER/MID 80S...WITH MORNING LOWS IN THE UPPER 50S TO
LOWER 60S.
&&
.MARINE...
TROPICAL STORM LEE NEAR 28.8N 91.9W AT 4 AM CDT DRIFTING TO THE
NORTH AROUND 7 MPH. ALL INTEREST SHOULD CONTINUE TO MONITOR THE
LATEST ADVISORIES FROM THE NATIONAL HURRICANE CENTER.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 83 73 83 70 / 80 90 80 50
KBPT 87 74 87 69 / 50 80 70 30
KAEX 83 72 80 67 / 90 90 80 70
KLFT 80 74 80 72 / 100 100 90 90
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WARNING FOR ACADIA-AVOYELLES-CALCASIEU-CAMERON-
EVANGELINE-IBERIA-JEFFERSON DAVIS-LAFAYETTE-LOWER ST.
MARTIN-ST. LANDRY-ST. MARY-UPPER ST. MARTIN-VERMILION.
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ACADIA-IBERIA-
LAFAYETTE-LOWER ST. MARTIN-ST. LANDRY-ST. MARY-UPPER ST.
MARTIN-VERMILION.
TX...NONE.
GM...TROPICAL STORM WARNING FOR CALCASIEU LAKE-COASTAL WATERS FROM
CAMERON LA TO HIGH ISLAND TX OUT 20 NM-COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20
NM-SABINE LAKE-VERMILION BAY-WATERS FROM INTRACOASTAL CITY
TO CAMERON LA FROM 20 TO 60 NM-WATERS FROM CAMERON LA TO
HIGH ISLAND TX FROM 20 TO 60 NM-WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
&&
PUBLIC/MARINE...24/13Hazardous weather outlook, Sep 3, 7:19 AM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 719 AM CDT SAT SEP 3 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180-201-215-216-259>262-041230- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 719 AM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...LA...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA... SOUTHEAST TEXAS AND TX. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM LEE WILL CONTINUE TO MOVE TOWARD THE LOUISIANA COAST TODAY...AND INLAND BY TONIGHT. TROPICAL STORM FORCE WINDS ARE EXPECTED TO AFFECT COASTAL LOCATIONS EAST OF CAMERON...PORTIONS OF ACADIANA AS WELL AS MUCH OF THE COASTAL WATERS. IN ADDITION...HEAVY RAINFALL IS EXPECTED TO AFFECT MUCH OF THE AREA...WITH FLOODING POSSIBLE ACROSS PORTIONS OF ACADIANA. PLEASE SEE THE LATEST INFORMATION FROM THE HURRICANE LOCAL STATEMENT UNDER NEWHLSLCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY RAINFALL AND TROPICAL STORM FORCE WINDS WILL BE POSSIBLE THROUGH SUNDAY AS TROPICAL STORM LEE CONTINUES TO MOVE INLAND OVER SOUTHERN LOUISIANA. CONDITIONS ARE EXPECTED TO IMPROVE SUNDAY NIGHT INTO MONDAY AS THE SYSTEM MOVES FURTHER AWAY FROM THE AREA. COOLER AND DRIER CONDITIONS ARE ANTICIPATED FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
In the hours before
Local storm report, Sep 3, 1:27 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
127 PM CDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TORNADO 3 NW MAURICE 30.14N 92.16W
09/03/2011 LAFAYETTE LA LAW ENFORCEMENT
LAFAYETTE SHERIFF RELAYED A PUBLIC REPORT OF A TORNADO
TOUCHDOWN NEAR GOLDEN GRAIN RD.
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 12:55 PM CDT | Tornado Warning | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 19 min |
| Sep 3, 12:59 PM CDT | Tornado Warning | LCH | Acadia, Lafayette, Vermilion | 31 min |
| Sep 3, 4:34 PM CDT | Tornado Warning | LCH | Acadia, Jefferson Davis, Vermilion | 26 min |
| Sep 3, 5:27 PM CDT | Tornado Warning | LCH | Acadia, Jefferson Davis | 33 min |
| Sep 3, 6:04 PM CDT | Flash Flood Warning | LCH | Acadia, Jefferson Davis, Lafayette, Vermilion | 6 hr |
Nearby
River Flood Warnings in Louisiana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.